MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11635
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number: k142829.(b)(4).A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure involving a patient with a history of vasculopathy and multiple surgical interventions, a flexor raabe guiding sheath separated in the patient upon removal of the device.The patient received conscious sedation, using versed and demerol, for the procedure.Scar tissue was reported at the left common femoral artery access site and resistance was reported upon device removal.The sheath was reportedly in place for possibly forty-five minutes.An unknown wire guide was in the lumen of the device at the time of distal shaft separation; the dilator was not in place at the time of removal.Following the device separation, the patient was transported to a hospital where an open surgical removal of the distal portion of the device was performed.The patient was discharged two days later.
 
Additional Manufacturer Narrative
Initial report: as reported, during an unspecified procedure involving a patient with a history of vasculopathy and multiple surgical interventions, a flexor raabe guiding sheath separated in the patient upon removal of the device.The patient received conscious sedation, using versed and demerol, for the procedure.Scar tissue was reported at the left common femoral artery access site and resistance was reported upon device removal.The sheath was reportedly in place for possibly forty-five minutes.An unknown wire guide was in the lumen of the device at the time of distal shaft separation; the dilator was not in place at the time of removal.Following the device separation, the patient was transported to a hospital where an open surgical removal of the distal portion of the device was performed.The patient was discharged two days later.Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawings, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.An ifu is provided with this device, which states "if resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit." the ifu goes on to note "reinsertion of the dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal." based on the information provided and no product returned, investigation has concluded that this event could not be traced to the device, but to the patient¿s anatomy and unintended user error.Reportedly, scar tissue was noted as well as resistance during removal; additionally, the user did not reinsert the dilator prior to removal per the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 17feb2020.As reported, the device was employed via contralateral approach.No kinks were noted to the device prior to separation.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9716632
Report Number1820334-2020-00363
Device Sequence Number366577
Product Code DYB
UDI-Device Identifier00827002116351
UDI-Public(01)00827002116351(17)221202(10)10181597
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2022
Device Model NumberG11635
Device Catalogue NumberKCFW-7.0-38-70-RB-RAABE
Device Lot Number10181597
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer02/17/2020
03/09/2020
03/25/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date02/26/2020
03/20/2020
03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;